Tuesday, September 16, 2008

More Frustrations

Today we learned that Mom needs assistance standing, she cannot bear any weight. Therefore she will go from the hospital to a nursing home where they will try to rehabilitate her so that she can stand and bear weight. If she cannot attain this then she will most likely remain in a nursing home. If she can regain some strength and stand enough so that she can bear weight then she might be a candidate for assisted living/memory care. So tomorrow we will be looking at one of the nursing homes that may have an opening. We still don't have a discharge date from the hospital. And we still haven't heard from any of the doctors about Mom's condition. We are frustrated.

9 comments:

nancy said...

oh robyn,
i can only imagine what a roller coaster ride you must be on. please know my thoughts and prayers are with you. hang in there.....and many (((hugs)))

cornbread hell said...

nancy said it all.
my best to you and mom. here's hoping for a better day tomorrow.

with love, rick

flintysooner said...

Praying for you.

I am concerned that this loss of ability to bear weight seems sudden. That makes me suspicious of the drugs used for the behavior issues. I clearly recall having problems like that with several drugs.

Just be aware you both remain in my thoughts and prayers.

Lori1955 said...

I am so sorry for this turn of events. I was hoping your mom could go in the memory unit. Flinty may be right. Please check into what they are giving her.

~Betsy said...

Oh my, Robyn. A roller coaster indeed. Flinty has some good suggestions regarding medications - might be worth exploring.

I'm here if you need me. (((hugs)))

Cinnamin said...

I'm concerned about this new development as well. I'm with the others, check out the new meds. I'm sure with all of this you are BEYOND frustrated! Still praying for you and your Mom, Robyn. Thanks for posting as events unfold. I hope to hear GOOD news soon! ((Hugs))

Annie said...

What everybody else said.

How frustrating. I hope you hear about the results of the x-rays soon from the doctors.

Wishing Mom a speedy recovery, and hugs for you.

J said...

The meds they are giving her to calm her down are causing this problem. It dopes them up so much that they're in a perpetual dazed mode. Mom did the exact same thing and still does when she has to be given that type of drug. Her dr. gave Seroquel (one of the many used to calm or sedate) when mom started having occasional agressive spells. One pill at bedtime. She was so out of it that she slurred her speech and couldn't stand at all. I didn't give her anymore. I called dr. and told him I'd rather deal with the aggression than have mom in that shape. It took 3 days with me pushing as much water as I could(to try and flush out of system) before she was more herself. Her voice and movements were as if she had been suspended in super slow motion and when she would try to stand she would seem to just melt down to the floor.
If this is your mom's situation then she won't be able to get on her feet until they discontinue the meds they use to sedate her for agression. Even then it will be awhile before they're out of her system.
You may have to get up in their face about this but it is something you need to check into.
It's taken me 2years+ to get thru to mom's dr. that I know what I am talking about when it comes to her reactions to certain meds. We now have a good working relationship.

rilera said...

Thank you everyone for your thoughts and prayers. I appreciate your advice and ideas as well. We are checking with the hospital and have some additional resources on our side now that seem helpful. I will keep you all posted and things continue to unfold.